Ask The Doctor > Questions & Answers > Took Plan B twice…. Period 10 days late. What do I do?

Took Plan B twice…. Period 10 days late. What do I do?

Patient: I am not on birth control and I had sex however I do not know if it was protected or not. I took Plan B (the Rite Aid form) about 30 hours after having sex. My last period was on the 14th of November and usually after 21 I get my period. It is now December 15th and still no period. I did see spotting a week after taking the pill. My period was due the 4th of December and it has been 10 days past that. This is my second time taking Plan B in 3 1/2 months. I did take a test and it said negative but I am still worried. Can my cycle be this off from taking it twice?

 

 

Symptoms: None

 

 

Doctor: Hello,If the pregnancy has been ruled out after 10 days of missed period then its safe to wait for resumption of mens es naturally. In the meantime practice barrier contraception till periods resume.You must understand that delayed periods in next few cycles is a known side effect of the plan b pill. But as you are contemplating rightly that taking it twice in recent months could have delayed it and offset your regular rhythm temporarily. However you would resume your menses regularity in due course of time , in next few months.So please wait for your menses to resume following barrier contraception.I hope your query is answered,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment